Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 92, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 11, 2019, 7:49 AM CDT for Bourbon County, Crawford County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2019, 7:49 AM CDT (12:49 UTC)
- Expired
- Aug 11, 2019, 12:08 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KS, Crawford County, KS
The radar
The Pleasant Hill radar (KEAX), 123 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2151 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted.
413 WGUS53 KSGF 111249 FFWSGF KSC011-037-111845- /O.NEW.KSGF.FF.W.0092.190811T1249Z-190811T1845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Springfield MO 749 AM CDT Sun Aug 11 2019 The National Weather Service in Springfield has issued a * Flash Flood Warning for... Bourbon County in southeastern Kansas... Northwestern Crawford County in southeastern Kansas... * Until 145 PM CDT. * At 748 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Creeks, streams, and low water crossings will be especially susceptible to the dangers of flash flooding. Locations in the warning include... Marmaton... Bronson... Uniontown... Walnut... Redfield... Hepler... Mapleton... Harding... Pawnee Station... Hiattville... Petersburg... Farlington... Devon... Porterville... Xenia... This warning includes but is not limited to the following low water crossings... Highway 31 at Little Osage River 5 miles west of Fulton. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3804 9508 3804 9478 3757 9477 3757 9509 $$ Schaumann
1 follow-up statement
140 WGUS73 KSGF 111708 FFSSGF Flash Flood Statement National Weather Service Springfield MO 1208 PM CDT Sun Aug 11 2019 KSC011-037-111717- /O.CAN.KSGF.FF.W.0092.000000T0000Z-190811T1845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bourbon KS-Crawford KS- 1208 PM CDT Sun Aug 11 2019 ...THE FLASH FLOOD WARNING FOR BOURBON AND NORTHWESTERN CRAWFORD COUNTIES IS CANCELLED... The heavy rain has ended. Flash flooding is no longer expected to pose a threat to life or property. Please continue to heed any remaining road closures. LAT...LON 3804 9508 3804 9478 3757 9477 3757 9509 $$ Rothstein
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 5:55 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 11, 5:55 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
555 AM CDT Sun Aug 11 2019
...Updated for 12Z Aviation Discussion...
.SHORT TERM...(Today and tonight)
Issued at 316 AM CDT Sun Aug 11 2019
Main forecast concerns in this time frame are rain chances this
morning and again tonight and then heat, humidity and corresponding
heat index values this afternoon.
Early this morning convection was occuring across the Plains of
Nebraska and Kansas, with some showers extending into portions of
southeast Kansas. Short term models indicate these should migrate
eastward through the morning hours, mainly affecting the northern
portions of the forecast area, with potentially more scattered
storms further south this morning. There still could be some
lingering activity this afternoon, but think for the most part the
expanding upper level ridge into the area will keep things mainly
dry. With a humid airmass already in place (dewpoints in the mid and
upper 70s this morning and the rising heights will see temperatures
top off from the mid 80s to low 90s, with the warmest readings over
southeast Kansas and western and southwestern Missouri. Heat index
values likely top off at or above 105 for these areas, with 95 to
105 elsewhere. Based on latest guidance did add expand the current
advisory east one tier of counties.
Another potential MCS is possible later tonight, as convection off
the Plains rolls eastward overnight. Global models and some CAMS
show the bulk of this activity to spread more across northern
Missouri. None the less will keep some probabilities for the central
counties. With the muggy airmass in place, temperatures will only
fall off into the middle 70s for lows.
.LONG TERM...(Monday through Saturday)
Issued at 316 AM CDT Sun Aug 11 2019
Will have to watch how Sunday night's MCS's activity affects the
area with both rain and clouds for Monday morning. None the less,
this looks like the warmest day with the upper level ridge well
established overhead and dew points remaining in the middle 70s and
temperatures likely soaring well into the 90s area-wide. Certainly
looks like wide-spread heat index values of 105 to 110 look likely
and will even have to watch for a few areas over 110, so some areas
could possibly see heat warning criteria. For now will keep the heat
advisory in place that was issued yesterday for the entire area.
By Monday night into Tuesday, a shortwave will translate across the
Plains and begin to flatten the ridge. This will allow a surface
cold front to drop into the area from late Monday night into
Tuesday. Scattered showers/storms will likely accompany the front as
it it runs into the moist and unstable air mass. Could see a little
better organization with the storms as deep layer shear a little
stronger and could see some stronger cells. Although temperatures
will still be warm on Tuesday, convection and clouds will keep them
from the oppressive levels more normal for the middle part of August.
This front will then usher in somewhat cooler, but much less humid
air for Wednesday through Saturday, with temperatures and humidity
levels returning closer to normal. Little in the way of rain is
expected as upper ridge retrogrades westward and area is under a
more northwest flow regime.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 555 AM CDT Sun Aug 11 2019
A complex of thunderstorms were moving into southeast Kansas,
while isolated to scattered showers/storms were developing
elsewhere. For the most part this activity should remain outside
of the terminals will have to watch things closely. For now only
went VCSH. Overall VFR flight conditions are expected through the
TAF period, with the exception of in and near convection.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 1 PM to 8 PM CDT Monday for MOZ055>058-
066>071-077>083-088>098-101>106.
Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for MOZ066-067-077-078-088-089-093-094-101-102.
KS...Heat Advisory from 1 PM to 8 PM CDT Monday for KSZ073-097-101.
Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for KSZ073-097-101.
&&
SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...RaberdingHazardous weather outlook, Aug 11, 4:31 AM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 431 AM CDT Sun Aug 11 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120945- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 431 AM CDT Sun Aug 11 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Limited lightning risk. Significant excessive heat risk. Limited fog risk. DISCUSSION... Patchy fog will persist through the early morning hours over southern Missouri. A thunderstorm complex over Kansas this morning will push into portions of southeast Kansas into central Missouri this morning, with just scattered thunderstorms expected elsewhere. Locally heavy rain is possible with any of the storms that could lead to localized flooding. Heat index readings from 95 to 111 are expected this afternoon and early evening, with the warmest readings over southeast Kansas and western Missouri. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional isolated to scattered thunderstorms will then be possible from later Monday through Tuesday as a cold front moves southeast through the outlook area. There is a limited risk for a few strong to marginally severe storms with this frontal passage. Afternoon and early evening heat indices between 95 and 111 degrees can be expected from Monday into Tuesday. The highest readings will occur on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Special weather statement, Aug 11, 6:01 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Springfield MO
601 AM CDT Sun Aug 11 2019
KSZ073-097-111145-
Bourbon KS-Crawford KS-
601 AM CDT Sun Aug 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOURBON AND
NORTHWESTERN CRAWFORD COUNTIES UNTIL 645 AM CDT...
At 600 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bronson to 6 miles northwest of Walnut to
near Erie. Movement was east at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Marmaton... Bronson...
Uniontown... Walnut...
Redfield... Hepler...
Hiattville... Petersburg...
Porterville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3774 9509 3782 9508 3792 9508 3792 9478
3764 9487 3746 9509
TIME...MOT...LOC 1100Z 282DEG 15KT 3786 9508 3769 9513 3758 9530
SchaumannSpecial weather statement, Aug 11, 7:11 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Springfield MO
711 AM CDT Sun Aug 11 2019
MOZ082-096-097-111300-
Douglas MO-Howell MO-Texas MO-
711 AM CDT Sun Aug 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS...
NORTHWESTERN HOWELL AND SOUTHERN TEXAS COUNTIES UNTIL 800 AM CDT...
At 711 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Houston to near Mountain Grove. Movement
was southeast at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Mountain Grove... Willow Springs...
Cabool... Houston...
Yukon... Solo...
Bucyrus... Simmons...
Elk Creek... Eunice...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3723 9169 3687 9214 3704 9225 3717 9225
3737 9202
TIME...MOT...LOC 1211Z 325DEG 14KT 3727 9201 3709 9223
SchaumannThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:01 AM CDT | Special Weather Statement | SGF | Bourbon | 44 min |
Nearby
Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.